MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035452040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Rupture (2208)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during procedure for coil embolization located in the left middle cerebral artery (mca) aneurysm, when advancing the subject coil out of microcatheter, the digital subtraction angiography (dsa) showed the subject coil was bigger than it should be, and it perforated the aneurysm.Thus, the operator immediately detached the subject coil inside the patient¿s aneurysm and used other brand coils to finish the embolization completely.There were no clinical consequences to the patient due to the reported event and the patient¿s current condition is good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The edhr (electronic device history record) for the device lot is created and maintained in mes (manufacturing execution system).Automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The target nano coil design control and compliance has and continues to be maintained to provide verified and validated coils sized to fit the as labelled aneurysm dimensions.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.The reported events are covered in the device directions for use.The risks of the reported events are documented in the risk documentation and there are current controls to mitigate the risk of the as reported events.No anomalies were noted to the device prior to use and there is no indication of a use error.As this device was not returned for analysis review of available information failed to identify a definitive cause, therefore an assignable cause of undeterminable will be assigned to the reported event.

Brand Name
TARGET HELICAL NANO 2 MM X 4 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8570275
Report Number3008881809-2019-00115
Device Sequence Number1537269
Product Code HCG
UDI-Device Identifier07613252600374
UDI-Public07613252600374
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Catalogue NumberM0035452040
Device Lot Number21040402
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient Weight78